| Catalog Number |
5950040 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
03/06/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventrio st on (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2019) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventrio st on (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2021- patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with implant of ventrio st mesh.Per op notes, ¿the hernia sac was identified in the abdominal region and dissected.On mobilizing bowel from abdominal wall another defect was identified.A ventrio st mesh was placed in the intra-abdominal region and was sutured¿.(b)(6) 2022- patient was diagnosed with abdominal pain, infected hernia mesh with abscess, thereby underwent open repair with partial explant of ventrio st mesh.Per op notes, ¿purulent fluid and inflammatory phlegmon was noted in the abdominal region.The bowel was found adherent to the ventrio st mesh and was dissected.There are some abscesses and granulomas in the abdominal wall.Infected ventrio st mesh was excised¿.(b)(6) 2022- patient was diagnosed with fistula thereby underwent open repair with explant of ventrio st mesh.Per op notes, ¿hernia was noted superior to the ventrio st mesh and dissected.Adhesiolysis was performed.The ventrio st mesh was excised and fistula was seen where the ventrio st mesh had eroded.".